Alert archive / Colorado / Winter Storm Watches in 2016

Winter Storm Watch 13, NWS Denver/Boulder, CO

December 14, 20169 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm watch at Dec 14, 2016, 2:57 PM MST for 9 counties in Colorado. It took effect at Dec 15, 2016, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 14, 2016, 2:57 PM MST (21:57 UTC)
In effect from
Dec 15, 2016, 11:00 PM MST
Expired
Dec 15, 2016, 10:21 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
112 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WWUS45 KBOU 142157
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
257 PM MST WED DEC 14 2016

...SNOW ENDING TONIGHT... 

...ANOTHER ROUND OF HEAVY SNOW LATE THURSDAY NIGHT THROUGH FRIDAY
NIGHT...

.SNOW WILL DECREASE TONIGHT AS THE BEST MOISTURE AND LIFT MOVES
NORTH OF COLORADO. A STRONG WESTERLY FLOW AHEAD OF A PACIFIC STORM
SYSTEM WILL TRANSPORT MOISTURE INTO THE REGION LATE THURSDAY. 
THIS WILL BRING WIDESPREAD SNOW TO THE MOUNTAINS THURSDAY NIGHT. 
THE SNOW WILL CONTINUE FRIDAY AND FRIDAY NIGHT AS THE PACIFIC 
STORM SYSTEM MOVES ACROSS THE REGION. 

COZ031-033-034-150700-
/O.NEW.KBOU.WS.A.0013.161216T0600Z-161217T1200Z/
/O.CON.KBOU.WW.Y.0028.000000T0000Z-161215T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE
RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, 
LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, 
ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, 
BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, 
EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS,
KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, 
AND WINTER PARK
257 PM MST WED DEC 14 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WATCH, WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
FRIDAY NIGHT. 

* TIMING...SNOW WILL CONTINUE INTO THE EVENING HOURS AND THEN
  DECREASE AFTER MIDNIGHT. SNOW WILL REDEVELOP LATE THURSDAY NIGHT
  AND CONTINUE THROUGH FRIDAY NIGHT.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES IS EXPECTED
  THROUGH TONIGHT. ANOTHER 8 TO 16 INCHES WITH UP TO 2 FEET OVER 
  WESTERN JACKSON COUNTY WILL BE POSSIBLE THURSDAY NIGHT THROUGH 
  FRIDAY NIGHT.

* WIND/VISIBILITY...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH
  WILL PRODUCE SIGNIFICANT BLOWING SNOW OVER THE HIGHER PASSES AND
  RIDGES THROUGH TONIGHT. VISIBILITIES MAY LOWER TO A COUPLE OF 
  HUNDRED OF FEET OVER THE PASSES AT TIMES.

* IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND
  SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS THROUGH TONIGHT AND
  AGAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
811 
WWUS45 KBOU 150555
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1055 PM MST WED DEC 14 2016

...CURRENT SNOW ENDING EARLY THURSDAY MORNING...

...ANOTHER ROUND OF HEAVY SNOW LATE THURSDAY NIGHT THROUGH FRIDAY
NIGHT...

.A STRONG WESTERLY FLOW AHEAD OF A PACIFIC STORM SYSTEM WILL 
TRANSPORT MOISTURE INTO THE REGION LATE THURSDAY. THIS WILL BRING 
WIDESPREAD SNOW TO THE MOUNTAINS THURSDAY NIGHT. THE SNOW WILL 
CONTINUE FRIDAY AND FRIDAY NIGHT AS THE PACIFIC STORM SYSTEM MOVES
ACROSS THE REGION.

COZ031-033-034-151400-
/O.CON.KBOU.WW.Y.0028.000000T0000Z-161215T1200Z/
/O.CON.KBOU.WS.A.0013.161216T0600Z-161217T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE
RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, 
LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, 
ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, 
BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, 
EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS,
KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, 
AND WINTER PARK
1055 PM MST WED DEC 14 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH LATE FRIDAY NIGHT...

* TIMING...SNOW WILL BE DECREASING INTO THE EARLY MORNING HOURS. 
SNOW WILL REDEVELOP LATE THURSDAY NIGHT AND CONTINUE THROUGH 
FRIDAY NIGHT.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES IS EXPECTED 
THROUGH EARLY THURSDAY MORNING. ANOTHER 8 TO 16 INCHES WITH UP 
TO 2 FEET OVER WESTERN JACKSON COUNTY WILL BE POSSIBLE THURSDAY 
NIGHT THROUGH FRIDAY NIGHT. 

* WIND/VISIBILITY...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH
  WILL PRODUCE SIGNIFICANT BLOWING SNOW OVER THE HIGHER PASSES AND
  RIDGES THROUGH THURSDAY MORNING, WITH SPEEDS EXPECTED TO
  INCREASE THROUGH FRIDAY. VISIBILITIES MAY LOWER TO A COUPLE OF 
HUNDRED OF FEET OVER THE PASSES AT TIMES. 

* IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND
  SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS THROUGH EARLY
  THURSDAY MORNING AND AGAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
654 
WWUS45 KBOU 151210
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
510 AM MST THU DEC 15 2016

...THE NEXT WINTER STORM WILL BRING WIDESPREAD SNOW THE COLORADO 
NORTH CENTRAL MOUNTAINS TONIGHT INTO SATURDAY MORNING...

.STRONG WESTERLY FLOW AHEAD OF THE NEXT WINTER STORM WILL 
BRING MOISTURE INTO THE FORECAST AREA THIS EVENING THROUGH 
FRIDAY. THIS WILL ALLOW WIDESPREAD SNOW TO DEVELOP OVER THE 
MOUNTAINS THIS EVENING AND CONTINUE THROUGH FRIDAY. AN UPPER 
TROUGH WILL MOVE ACROSS COLORADO LATER FRIDAY NIGHT INTO SATURDAY
MORNING ALLOWING THE SNOW TO CONTINUE INTO SATURDAY. SNOWFALL 
AMOUNTS COULD BE SIGNIFICANT. 

COZ031-033-034-152015-
/O.EXP.KBOU.WW.Y.0028.000000T0000Z-161215T1200Z/
/O.CON.KBOU.WS.A.0013.161216T0600Z-161217T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE
RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, 
LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, 
ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, 
BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, 
EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS,
KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, 
AND WINTER PARK
510 AM MST THU DEC 15 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING INTO
SATURDAY MORNING. 

...WINTER WEATHER ADVISORY EXPIRED AT 5 AM MST THIS MORNING...

* TIMING...SNOW WILL DEVELOP THIS EVENING CONTINUE INTO SATURDAY
  MORNING. 

* SNOW ACCUMULATIONS...8 TO 16 INCHES WITH UP TO 2 FEET OVER
  WESTERN JACKSON COUNTY WILL BE POSSIBLE THURSDAY NIGHT THROUGH
  EARLY SATURDAY MORNING. 

* WIND/VISIBILITY...WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL PRODUCE AREAS OF BLOWING SNOW OVER THE
  HIGHER PASSES AND RIDGES THROUGH FRIDAY NIGHT. VISIBILITIES MAY
  LOWER TO A QUARTER OF A MILE AT TIMES. 

* IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND
  SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS TONIGHT INTO
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
398 
WWUS45 KBOU 151721
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1021 AM MST THU DEC 15 2016

...THE NEXT WINTER STORM WILL BRING WIDESPREAD SNOW THE COLORADO
NORTH CENTRAL MOUNTAINS TONIGHT THROUGH SATURDAY MORNING...

.STRONG WESTERLY FLOW AHEAD OF THE NEXT WINTER STORM WILL BRING
MOISTURE INTO THE FORECAST AREA THIS EVENING THROUGH FRIDAY. THIS
WILL ALLOW WIDESPREAD SNOW TO DEVELOP OVER THE MOUNTAINS THIS
EVENING AND CONTINUE THROUGH FRIDAY. AN UPPER TROUGH WILL MOVE
ACROSS COLORADO LATER FRIDAY NIGHT INTO SATURDAY MORNING ALLOWING
THE SNOW TO CONTINUE INTO SATURDAY. SNOWFALL AMOUNTS ARE EXPECTED
TO BE SIGNIFICANT.

COZ031-160500-
/O.UPG.KBOU.WS.A.0013.161216T0600Z-161217T1200Z/
/O.NEW.KBOU.WS.W.0011.161216T0600Z-161217T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE
RANGES, GORE PASS, AND RABBIT EARS PASS
1021 AM MST THU DEC 15 2016

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW, WHICH IS IN EFFECT FROM 11 PM 
THIS EVENING TO 11 AM MST SATURDAY. THE WINTER STORM WATCH IS NO 
LONGER IN EFFECT.

* TIMING...SNOW WILL DEVELOP THIS EVENING CONTINUE INTO SATURDAY 
  MORNING. 

* SNOW ACCUMULATIONS...12 TO 24 INCHES.


* WIND/VISIBILITY...WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL PRODUCE AREAS OF BLOWING SNOW OVER THE
  HIGHER PASSES AND RIDGES THROUGH FRIDAY NIGHT. VISIBILITIES MAY
  FALL BELOW A QUARTER OF A MILE AT TIMES. 

* IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND
  DIFFICULT TRAVEL CONDITIONS ACROSS THE MOUNTAINS TONIGHT THROUGH 
  SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE 
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL 
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

COZ033-034-160500-
/O.UPG.KBOU.WS.A.0013.161216T0600Z-161217T1200Z/
/O.NEW.KBOU.WS.W.0011.161216T0600Z-161217T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF CAMERON PASS, 
LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, 
ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, 
BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, 
EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS,
KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, 
AND WINTER PARK
1021 AM MST THU DEC 15 2016

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW, WHICH IS IN EFFECT FROM 11 PM 
THIS EVENING TO 11 AM MST SATURDAY. THE WINTER STORM WATCH IS NO 
LONGER IN EFFECT.


* TIMING...SNOW WILL DEVELOP THIS EVENING CONTINUE INTO SATURDAY 
  MORNING. 

* SNOW ACCUMULATIONS...8 TO 16 INCHES. 

* WIND/VISIBILITY...WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL PRODUCE AREAS OF BLOWING SNOW OVER THE
  HIGHER PASSES AND RIDGES THROUGH FRIDAY NIGHT. VISIBILITIES MAY
  FALL BELOW A QUARTER OF A MILE AT TIMES. 

* IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND
  DIFFICULT TRAVEL CONDITIONS ACROSS THE MOUNTAINS TONIGHT THROUGH 
  SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE 
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL 
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Dec 14, 2:23 PM MST, 34 minutes earlier.

Area forecast discussion, Dec 14, 2:23 PM MST, 34 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
223 PM MST Wed Dec 14 2016

.SHORT TERM...(This evening through Thursday)
Issued at 134 PM MST Wed Dec 14 2016

There is still a strong northwest flow pattern across Colorado
this afternoon with still ample moisture in the flow for
continued light snow in the mountains. Still some enhancement
through Northern Utah which will continue the snowfall in the
mountains through this evening. Some of this snowfall will also
spill out over the far Northern plains of Colorado especially with
strong 150kt jet across Nebraska. Given latest trends may need to
expand areal extent a bit further south and higher pops on the
plains.

The ridge aloft over the Great Basin will be building Eastward
towards Colorado later tonight and Thursday. This will diminish
moisture in the mountains but still result in strong mountain top
winds. Could see wind gusts in the 50-70 mph range over peaks and
higher passes. Will not go with any wind hilites with unfavorable
shear profile. Much warmer on Thursday over the Front range but
areas on the plains and especially Platte River valley will remain
under inversions and temperatures will be much colder.

.LONG TERM...(Thursday night through Wednesday)
Issued at 134 PM MST Wed Dec 14 2016

Strong westerly flow aloft will be over the Great Basin and
Central Rockies Thursday night and Friday ahead of an upper level
trough moving onto the west coast. This will spread Pacific
moisture across the region. Expect snow to move into the mountains
of north central Colorado Thursday night and continue through
Friday and end early Saturday. Significant snow will be possible
with this system and will hoist a Winter Storm Watch. Snowfall
amounts of 8 to 16 inches will be possible over the mountains with
up to 2 feet possible in the mountains of western Jackson county.

It will be mild Thursday night across the area with low in the 20s
and 30s across the plains. Highs Friday will depend on when the
arctic cold front pushes through the state. Will go with highs in
the 50s south to the 30s north. Temperatures will fall behind the
front. Snow is expected to form behind the front Friday night.
Models have lower QPF amounts compared to 24 hours ago. Still
expect 1 to 4 inches of snow with higher possible in and near the
foothills due to the upslope flow.

The airmass will dry Saturday as the arctic high spreads over the
region. Most, if not all the snow will end by noon Saturday. It
will be cold Saturday with highs in the single digits. Clear skies
and light winds combined with the cold airmass in place will
allow temperatures to fall well below zero. Many locations should
bottom out colder than 10 below.

For Sunday through Tuesday, northwest flow aloft is expected to
bring dry conditions. It will remain cold Sunday with highs in the
20s. The slow warming trend will continue into next week with
highs expected to climb above freezing.

Models still trying to figure out the pattern for the middle of next
week. Not much of a consensus yet, so will keep temperatures near
normal with a slight chance for snow in the mountains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 134 PM MST Wed Dec 14 2016

Light southeast winds at KDEN this afternoon but winds have
already shifted Northerly at APA.  Denver cyclone expected to
develop winds will shift back to a northerly component as well at
kden/kbjc by this evening and overnight. Still unclear on how
much low level moisture will be there on stratus development so
confidence is low on this development but will keep in TAF for
now.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 AM MST Thursday for COZ031-033-
034.

Winter Storm Watch from Thursday evening through late Friday
night for COZ031-033-034.

&&

SHORT TERM...Entrekin
LONG TERM...Meier
AVIATION...Entrekin
Hazardous weather outlook, Dec 14, 11:22 AM MST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1122 AM MST WED DEC 14 2016

COZ030>051-151830-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1122 AM MST WED DEC 14 2016

...WINTER WEATHER ADVISORY FOR THE MOUNTAINS THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MORE SNOW ALONG WITH GUSTY WEST WINDS WILL OCCUR IN THE MOUNTAINS
TODAY THROUGH TONIGHT. ACCUMULATIONS WILL RANGE FROM 5 TO 10
INCHES. BLOWING SNOW OVER THE PASSES WILL DROP VISIBILITIES TO
LESS THAN A QUARTER MILE AT TIMES.

OVER NORTHEAST COLORADO IT WILL BE COLDER TODAY BEHIND A COLD
FRONT. THERE WILL BE A CHANCE OF SNOW THIS AFTERNOON AND EVENING
MAINLY IN THE NORTHERN FOOTHILLS AND NEAR THE WYOMING BORDER WHERE
AN INCH OR TWO OF SNOW MAY OCCUR. ADDITIONAL LIGHT SNOW IS ALSO
EXPECTED OVER THE FAR NORTHEAST PLAINS OF COLORADO BUT LITTLE IF
ANY ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD SNOW IS EXPECTED IN THE MOUNTAINS THURSDAY NIGHT
THROUGH EARLY SATURDAY AS A STRONG PACIFIC SYSTEM AFFECTS THE
REGION. SNOW WILL BE LIKELY FRIDAY NIGHT INTO SATURDAY MORNING
BEHIND AN ARCTIC COLD FRONT EAST OF THE MOUNTAINS. SNOWFALL
ACCUMULATIONS COULD BE SUBSTANTIAL IN THE MOST FAVORED ALPINE
AREAS OVER THE TWO DAY PERIOD ENDING SATURDAY AFTERNOON. SNOWFALL
AMOUNTS OVER THE FRONT RANGE AND EASTERN PLAINS ARE EXPECTED TO
BE ON THE LIGHT SIDE. IT WILL BE COLD ENOUGH THAT SNOW WILL
ACCUMULATE ON ROADS MAKING TRAVEL HAZARDOUS.

THE STORM WILL BRING A SIGNIFICANTLY COLDER AIRMASS TO THE
FORECAST AREA FRIDAY AFTERNOON. IN FACT...SATURDAY'S HIGH
TEMPERATURES OVER THE PLAINS COULD BE 30 TO 40 DEGREES BELOW
SEASONAL NORMALS AND PERHAPS NEW RECORD LOWS COULD BE ESTABLISHED
FOR THE 17TH. THE AIRMASS WILL MODERATE SLOWLY THROUGH MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Dec 14, 9:28 AM MST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
928 AM MST WED DEC 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 SSE BRECKENRIDGE      39.47N 106.03W
12/14/2016  M3.2 INCH        SUMMIT             CO   TRAINED SPOTTER

0700 AM     SNOW             1 NW GRANT              39.46N 105.68W
12/14/2016  M1.0 INCH        PARK               CO   CO-OP OBSERVER

0700 AM     SNOW             EMPIRE                  39.76N 105.68W
12/14/2016  M5.0 INCH        CLEAR CREEK        CO   COCORAHS

0700 AM     SNOW             2 NNW FRISCO            39.61N 106.11W
12/14/2016  M4.1 INCH        SUMMIT             CO   COCORAHS

0700 AM     SNOW             1 E DILLON              39.62N 106.02W
12/14/2016  M3.0 INCH        SUMMIT             CO   CO-OP OBSERVER

0700 AM     SNOW             5 N BAILEY              39.47N 105.47W
12/14/2016  M3.0 INCH        PARK               CO   AMATEUR RADIO

0700 AM     SNOW             3 SSE SILVER PLUME      39.66N 105.71W
12/14/2016  M1.5 INCH        CLEAR CREEK        CO   CO-OP OBSERVER

0700 AM     SNOW             3 SE PINECLIFFE         39.90N 105.39W
12/14/2016  M0.4 INCH        JEFFERSON          CO   COCORAHS

0700 AM     SNOW             3 ENE NEDERLAND         39.98N 105.45W
12/14/2016  M0.2 INCH        BOULDER            CO   COCORAHS

0700 AM     SNOW             ROLLINSVILLE            39.92N 105.50W
12/14/2016  M0.6 INCH        GILPIN             CO   COCORAHS

0700 AM     SNOW             2 WSW CONIFER           39.51N 105.33W
12/14/2016  M0.2 INCH        JEFFERSON          CO   COCORAHS

&&

KF

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:21 AM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more26 hr

Nearby

Winter Storm Watches in Colorado, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.